Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 203, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 1, 2000, 5:19 PM CST for Issaquena County, Sharkey County, Mississippi. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 1, 2000, 5:19 PM CST (23:19 UTC)
- Expired
- Apr 1, 2000, 6:00 PM CST
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Issaquena County, MS, Sharkey County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 5:30 PM CST | Thunderstorm Wind | Valley Park, MS | Numerous trees and power lines were blown down. |
| Apr 1, 5:30 PM CST | Hail 1.75 | Rolling Fork, MS | A few buildings and automobiles were damaged. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
634 WUUS54 KJAN 012319 SVRJAN MSC055-125-020000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 519 PM CST SAT APR 1 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI * UNTIL 600 PM CST * AT 519 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF ROLLING FORK...OR ABOUT 9 MILES EAST OF LAKE PROVIDENCE LOUISIANA...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR ROLLING FORK AT 525 PM CST NEAR ANGUILLA AT 530 PM CST HAIL TO THE SIZE OF DIMES IS POSSIBLE WITH THIS STORM. TAKE COVER IMMEDIATELY IF YOURE IN THE PATH OF THIS STORM 64
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 3:00 PM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Apr 1, 3:00 PM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO ADD PRELIM POPS NATIONAL WEATHER SERVICE JACKSON MS 300 PM CST SAT APR 1 2000 MODELS HAVE HAD GOOD RUN TO RUN CONTINUITY OVER THE PAST COUPLE OF DAYS. FORECAST ISSUES ARE EASY TO IDENTIFY. EVERYTHING POINTS TO A SUBSTANTIAL RAIN EVENT OVER THE NEXT 36 TO 48 HOURS...WITH AN UNSEASONABLE SHOT OF COLD/COOL AIR COMING IN FOR EARLY NEXT WEEK. ON THE SYNOPTIC SCALE...NORTHERN AND SOUTHERN STREAMS WILL CONTINUE TO PHASE...RESULTING IN A FULL LATITUDE TROUGH ACROSS THE NATIONS MID SECTION. MESO SCALE FEATURES ARE HARDER TO IDENTIFY AND TIME. THE COLD FRONT ACROSS FROM NORTHWEST ARKANSAS THROUGH CENTRAL TEXAS WILL STALL BEFORE REACHING THE WEST FRINGES OF OUR CWFA. THE WARM FRONT ACROSS SOUTHERN LOUISIANA INTO SOUTHERN TEXAS IS PROGGED TO LIFT NORTH. WITH A STATIONARY BOUNDARY IN PLACE...ALL OF THE KEY INGREDIENTS A HEAVY RAINFALL EVENT IS IN PLACE. WE HAVE GOOD UPPER LEVEL JET DYNAMICS...AND TROPICAL FEED IS EVIDENT FROM WATER VAPOR IMAGERY. PWS WILL RANGE FROM 1.5 TO 2 INCHES. SEVERAL PIECES OF ENERGY WILL CONTINUE TO ROUND THE BASE OF THE UPPER TROUGH AND HELP TRIGGER RAIN AND THUNDERSTORMS. WITH TWO BOUNDARIES TO FOCUS ON WHICH BOUNDARY WILL BE THE DOMINANT ONE IS ANOTHER ISSUE TO CONSIDER. THE CONVECTION GOING ACROSS THE WEST HALF OF THE STATE IS THE FIRST OF MANY ROUNDS AS MODELS CONTINUE TO UNDER PLAY THE STRENGTH OF THE PIECES OF ENERGY COMING THROUGH THE AREA. WILL GO WITH LIKELY POPS MOST AREAS FOR THE FIRST TWO PERIODS AT LEAST AND THE MENTION OF LOCALLY HEAVY RAIN AT LEAST IN THE WEST. WITH REGARD TO A FLASH FLOOD WATCH...IF ETA PF IS RIGHT NO PROBLEM BUT IF THE AVN IS CORRECT...MIDNIGHT SHIFT WILL NEED TO TAKE ACTION. AT THIS TIME WILL AGREE WITH NCEP AND GO WITH A COMPROMISE BETWEEN THE TWO. GIVING RAINFALL AMOUNTS OF TWO TO FOUR INCHES IN A 48 HOUR TIME FRAME. WITH THE CLOUD COVER AND RAIN...TEMPS WILL NOT VARY WILL GO WITH MID 60S FOR LOWS AND LOWER TO MID 70S FOR HIGHS. IN THE EXTENDED... MEDIUM RANGE MODELS NOT IN PHASE. MRF STILL KEEPS THE CHANCE FOR PRECIP IN FOR TUESDAY WHILE OTHER MODELS HAVE OPTED TO DRY THINGS OUT AND COOL THEM OFF. WITH A SHOT OF POLAR AIR COMING BELIEVE UPPER TROUGH WILL HELP TO PUSH FRONT ON THROUGH REGION QUICKER THAN PROGGED BY THE MRF SO WILL KEEP TUESDAY DRY AND COOL WITH A WARMING TREND PROGGED FOR THE FOR LATE IN THE WEEK. QPF DISCUSSION: AS STATED EARLIER WILL GO WITH A COMPROMISE BETWEEN ETA AND AVN QPF AMOUNTS. FOR THE 24 HOUR PERIOD WILL GO WITH 1 TO 2 INCHES ACROSS THE AREA...TRENDING THE HIGHER AMOUNTS IN THE NORTHWEST IN THE VICINITY OF STALLED BOUNDARY. PRELIM NUMBER JAN 065/073 064/075 055 778 MEI 064/074 065/072 055 567 .JAN... MS...NONE. AR...NONE. LA...NONE.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 2:03 PM CST | Severe Thunderstorm Warning | JAN | Lawrence | 27 min |
| Apr 1, 3:13 PM CST | Severe Thunderstorm Warning | JAN | Covington, Simpson | 32 min |
| Apr 1, 3:23 PM CST | Severe Thunderstorm Warning | JAN | Smith | 52 min |
| Apr 1, 3:54 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Jones | 66 min |
| Apr 1, 4:22 PM CST | Severe Thunderstorm Warning | JAN | Clarke | 48 min |
| Apr 1, 5:05 PM CST | Severe Thunderstorm Warning | JAN | Madison | 25 min |
| Apr 1, 5:47 PM CST | Severe Thunderstorm Warning | JAN | Holmes | 43 min |
| Apr 1, 5:52 PM CST | Severe Thunderstorm Warning | JAN | Humphreys | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.